• Previous Article
    Justification of leading order quasicontinuum approximations of strongly nonlinear lattices
  • DCDS Home
  • This Issue
  • Next Article
    A sharper energy method for the localization of the support to some stationary Schrödinger equations with a singular nonlinearity
September  2014, 34(9): 3383-3402. doi: 10.3934/dcds.2014.34.3383

On the microscopic spacetime convexity principle of fully nonlinear parabolic equations I: Spacetime convex solutions

1. 

Wu Wen-Tsun Key Laboratory of Mathematics, University of Science and Technology of China, Hefei, 230026, Anhui Province, China

Received  August 2013 Revised  December 2013 Published  March 2014

Spacetime convexity is a basic geometric property of the solutions of parabolic equations. In this paper, we study microscopic convexity properties of spacetime convex solutions of fully nonlinear parabolic partial differential equations and give a new simple proof of the constant rank theorem in [11].
Citation: Chuanqiang Chen. On the microscopic spacetime convexity principle of fully nonlinear parabolic equations I: Spacetime convex solutions. Discrete & Continuous Dynamical Systems, 2014, 34 (9) : 3383-3402. doi: 10.3934/dcds.2014.34.3383
References:
[1]

J. Math. Pures Appl., 76 (1997), 265-288. doi: 10.1016/S0021-7824(97)89952-7.  Google Scholar

[2]

Invent. Math., 177 (2009), 307-335. doi: 10.1007/s00222-009-0179-5.  Google Scholar

[3]

Discrete Contin. Dyn. Syst., 28 (2010), 789-807. doi: 10.3934/dcds.2010.28.789.  Google Scholar

[4]

Indiana Univ. Math. J., 60 (2011), 101-–119. doi: 10.1512/iumj.2011.60.4222.  Google Scholar

[5]

Indiana Univ. Math. J., 58 (2009), 1565-1589. doi: 10.1512/iumj.2009.58.3539.  Google Scholar

[6]

Comm. Math. Phys., 86 (1982), 143-147. doi: 10.1007/BF01205665.  Google Scholar

[7]

Ann. Inst. H. Poincaré Probab. Statist., 32 (1996), 387-393.  Google Scholar

[8]

Potential Anal., 12 (2000), 49-71. doi: 10.1023/A:1008641618547.  Google Scholar

[9]

Duke Math. J., 52 (1985), 281-545. doi: 10.1215/S0012-7094-85-05221-4.  Google Scholar

[10]

Comm. Pure Appl. Math., 60 (2007), 1769-1791. doi: 10.1002/cpa.20197.  Google Scholar

[11]

Acta Mathematica Sinica, English Series, 29 (2013), 651-674. doi: 10.1007/s10114-012-1495-z.  Google Scholar

[12]

C. Q. Chen, X. N. Ma and P. Salani, On the spacetime quasiconcave solutions of the heat equation,, preprint., ().   Google Scholar

[13]

Chinese Ann. Math. Ser. B, 27 (2006), 595-614. doi: 10.1007/s11401-005-0575-0.  Google Scholar

[14]

Invent. Math., 151 (2003), 553-577. doi: 10.1007/s00222-002-0259-2.  Google Scholar

[15]

Comm. Pure Appl. Math., 59 (2006), 1352-1376. doi: 10.1002/cpa.20118.  Google Scholar

[16]

, P. Guan and X. W. Zhang,, private communication., ().   Google Scholar

[17]

Calc. Var. Partial Differential Equations, 42 (2011), 43-72. doi: 10.1007/s00526-010-0379-2.  Google Scholar

[18]

Manuscripta Math., 138 (2012), 89-118. doi: 10.1007/s00229-011-0485-2.  Google Scholar

[19]

Math. Methods Appl. Sci., 8 (1986), 93-101. doi: 10.1002/mma.1670080107.  Google Scholar

[20]

Indiana Univ. Math. J., 34 (1985), 687-704. doi: 10.1512/iumj.1985.34.34036.  Google Scholar

[21]

J. Math. Anal. Appl., 133 (1988), 324-330. doi: 10.1016/0022-247X(88)90404-0.  Google Scholar

[22]

Indiana Univ. Math. J., 32 (1983), 73-81. doi: 10.1512/iumj.1983.32.32007.  Google Scholar

[23]

Indiana Univ. Math. J., 32 (1983), 603-614. doi: 10.1512/iumj.1983.32.32042.  Google Scholar

[24]

Comm. Partial Differential Equations, 15 (1990), 541-556. doi: 10.1080/03605309908820698.  Google Scholar

[25]

Arch. Rational Mech. Anal., 97 (1987), 19-32. doi: 10.1007/BF00279844.  Google Scholar

[26]

World Scientific, 1996.  Google Scholar

[27]

Adv. Math., 225 (2010), 1616-1633. doi: 10.1016/j.aim.2010.04.003.  Google Scholar

[28]

J. Funct. Anal., 255 (2008), 1713-1723. doi: 10.1016/j.jfa.2008.06.008.  Google Scholar

[29]

J. Austral. Math. Soc. Ser. A, 56 (1994), 41-52. doi: 10.1017/S1446788700034728.  Google Scholar

[30]

Ann. Scuola Norm. Sup. Pisa Cl. Sci., 12 (1985), 319-333.  Google Scholar

[31]

Commun. Pure Appl. Math., 24 (1971), 71-115. doi: 10.1002/cpa.3160240107.  Google Scholar

show all references

References:
[1]

J. Math. Pures Appl., 76 (1997), 265-288. doi: 10.1016/S0021-7824(97)89952-7.  Google Scholar

[2]

Invent. Math., 177 (2009), 307-335. doi: 10.1007/s00222-009-0179-5.  Google Scholar

[3]

Discrete Contin. Dyn. Syst., 28 (2010), 789-807. doi: 10.3934/dcds.2010.28.789.  Google Scholar

[4]

Indiana Univ. Math. J., 60 (2011), 101-–119. doi: 10.1512/iumj.2011.60.4222.  Google Scholar

[5]

Indiana Univ. Math. J., 58 (2009), 1565-1589. doi: 10.1512/iumj.2009.58.3539.  Google Scholar

[6]

Comm. Math. Phys., 86 (1982), 143-147. doi: 10.1007/BF01205665.  Google Scholar

[7]

Ann. Inst. H. Poincaré Probab. Statist., 32 (1996), 387-393.  Google Scholar

[8]

Potential Anal., 12 (2000), 49-71. doi: 10.1023/A:1008641618547.  Google Scholar

[9]

Duke Math. J., 52 (1985), 281-545. doi: 10.1215/S0012-7094-85-05221-4.  Google Scholar

[10]

Comm. Pure Appl. Math., 60 (2007), 1769-1791. doi: 10.1002/cpa.20197.  Google Scholar

[11]

Acta Mathematica Sinica, English Series, 29 (2013), 651-674. doi: 10.1007/s10114-012-1495-z.  Google Scholar

[12]

C. Q. Chen, X. N. Ma and P. Salani, On the spacetime quasiconcave solutions of the heat equation,, preprint., ().   Google Scholar

[13]

Chinese Ann. Math. Ser. B, 27 (2006), 595-614. doi: 10.1007/s11401-005-0575-0.  Google Scholar

[14]

Invent. Math., 151 (2003), 553-577. doi: 10.1007/s00222-002-0259-2.  Google Scholar

[15]

Comm. Pure Appl. Math., 59 (2006), 1352-1376. doi: 10.1002/cpa.20118.  Google Scholar

[16]

, P. Guan and X. W. Zhang,, private communication., ().   Google Scholar

[17]

Calc. Var. Partial Differential Equations, 42 (2011), 43-72. doi: 10.1007/s00526-010-0379-2.  Google Scholar

[18]

Manuscripta Math., 138 (2012), 89-118. doi: 10.1007/s00229-011-0485-2.  Google Scholar

[19]

Math. Methods Appl. Sci., 8 (1986), 93-101. doi: 10.1002/mma.1670080107.  Google Scholar

[20]

Indiana Univ. Math. J., 34 (1985), 687-704. doi: 10.1512/iumj.1985.34.34036.  Google Scholar

[21]

J. Math. Anal. Appl., 133 (1988), 324-330. doi: 10.1016/0022-247X(88)90404-0.  Google Scholar

[22]

Indiana Univ. Math. J., 32 (1983), 73-81. doi: 10.1512/iumj.1983.32.32007.  Google Scholar

[23]

Indiana Univ. Math. J., 32 (1983), 603-614. doi: 10.1512/iumj.1983.32.32042.  Google Scholar

[24]

Comm. Partial Differential Equations, 15 (1990), 541-556. doi: 10.1080/03605309908820698.  Google Scholar

[25]

Arch. Rational Mech. Anal., 97 (1987), 19-32. doi: 10.1007/BF00279844.  Google Scholar

[26]

World Scientific, 1996.  Google Scholar

[27]

Adv. Math., 225 (2010), 1616-1633. doi: 10.1016/j.aim.2010.04.003.  Google Scholar

[28]

J. Funct. Anal., 255 (2008), 1713-1723. doi: 10.1016/j.jfa.2008.06.008.  Google Scholar

[29]

J. Austral. Math. Soc. Ser. A, 56 (1994), 41-52. doi: 10.1017/S1446788700034728.  Google Scholar

[30]

Ann. Scuola Norm. Sup. Pisa Cl. Sci., 12 (1985), 319-333.  Google Scholar

[31]

Commun. Pure Appl. Math., 24 (1971), 71-115. doi: 10.1002/cpa.3160240107.  Google Scholar

[1]

Chuanqiang Chen. On the microscopic spacetime convexity principle for fully nonlinear parabolic equations II: Spacetime quasiconcave solutions. Discrete & Continuous Dynamical Systems, 2016, 36 (9) : 4761-4811. doi: 10.3934/dcds.2016007

[2]

Baojun Bian, Pengfei Guan. A structural condition for microscopic convexity principle. Discrete & Continuous Dynamical Systems, 2010, 28 (2) : 789-807. doi: 10.3934/dcds.2010.28.789

[3]

Gábor Székelyhidi, Ben Weinkove. On a constant rank theorem for nonlinear elliptic PDEs. Discrete & Continuous Dynamical Systems, 2016, 36 (11) : 6523-6532. doi: 10.3934/dcds.2016081

[4]

Huu-Quang Nguyen, Ya-Chi Chu, Ruey-Lin Sheu. On the convexity for the range set of two quadratic functions. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020169

[5]

Kazuhiro Ishige, Paolo Salani. On a new kind of convexity for solutions of parabolic problems. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 851-864. doi: 10.3934/dcdss.2011.4.851

[6]

Kim Dang Phung. Carleman commutator approach in logarithmic convexity for parabolic equations. Mathematical Control & Related Fields, 2018, 8 (3&4) : 899-933. doi: 10.3934/mcrf.2018040

[7]

Antonio Greco, Antonio Iannizzotto. Existence and convexity of solutions of the fractional heat equation. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2201-2226. doi: 10.3934/cpaa.2017109

[8]

Francesca Da Lio. Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 395-415. doi: 10.3934/cpaa.2004.3.395

[9]

Isabeau Birindelli, Françoise Demengel, Fabiana Leoni. Boundary asymptotics of the ergodic functions associated with fully nonlinear operators through a Liouville type theorem. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3021-3029. doi: 10.3934/dcds.2020395

[10]

Christopher Goodrich, Carlos Lizama. Positivity, monotonicity, and convexity for convolution operators. Discrete & Continuous Dynamical Systems, 2020, 40 (8) : 4961-4983. doi: 10.3934/dcds.2020207

[11]

Arrigo Cellina, Carlo Mariconda, Giulia Treu. Comparison results without strict convexity. Discrete & Continuous Dynamical Systems - B, 2009, 11 (1) : 57-65. doi: 10.3934/dcdsb.2009.11.57

[12]

Eugenio Montefusco, Benedetta Pellacci, Marco Squassina. Energy convexity estimates for non-degenerate ground states of nonlinear 1D Schrödinger systems. Communications on Pure & Applied Analysis, 2010, 9 (4) : 867-884. doi: 10.3934/cpaa.2010.9.867

[13]

Victor Isakov, Shuai Lu. Inverse source problems without (pseudo) convexity assumptions. Inverse Problems & Imaging, 2018, 12 (4) : 955-970. doi: 10.3934/ipi.2018040

[14]

Chadi Nour, Ron J. Stern, Jean Takche. Generalized exterior sphere conditions and $\varphi$-convexity. Discrete & Continuous Dynamical Systems, 2011, 29 (2) : 615-622. doi: 10.3934/dcds.2011.29.615

[15]

Petri Juutinen. Convexity of solutions to boundary blow-up problems. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2267-2275. doi: 10.3934/cpaa.2013.12.2267

[16]

Mustapha Ait Rami, John Moore. Partial stabilizability and hidden convexity of indefinite LQ problem. Numerical Algebra, Control & Optimization, 2016, 6 (3) : 221-239. doi: 10.3934/naco.2016009

[17]

Liran Rotem. Banach limit in convexity and geometric means for convex bodies. Electronic Research Announcements, 2016, 23: 41-51. doi: 10.3934/era.2016.23.005

[18]

David L. Finn. Convexity of level curves for solutions to semilinear elliptic equations. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1335-1343. doi: 10.3934/cpaa.2008.7.1335

[19]

Martin Gugat, Rüdiger Schultz, Michael Schuster. Convexity and starshapedness of feasible sets in stationary flow networks. Networks & Heterogeneous Media, 2020, 15 (2) : 171-195. doi: 10.3934/nhm.2020008

[20]

Meng Qu, Ping Li, Liu Yang. Symmetry and monotonicity of solutions for the fully nonlinear nonlocal equation. Communications on Pure & Applied Analysis, 2020, 19 (3) : 1337-1349. doi: 10.3934/cpaa.2020065

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (60)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]